U.S. doctors online nowAsk doctors free
Billings, MT
A 24-year-old female asked:

trying to stop tramadol but don't have enough to wean and can't get to doc, i am terrified because i've been there before, any advice?

2 doctor answers5 doctors weighed in
Dr. Peter Kurzweil
Internal Medicine 50 years experience
Don't panic: Tramadol (brand ultram) is a pain medication only distant relation to opiates such as codiene, morphine, oxycodone, oxycontin. The withdrawal syndrome generally is not as bad as those, but each persons chemical makeup differs. 'i've been there before' is pertinent; addictive predisposed? Suggest calling local er, where drugs r 'their thing'' nd er may call poison control center. Or just go there.
Dr. Romanth Waghmarae
Pain Management 39 years experience
Tramadol: If you have the ir and not the er, then you should be able to cut the pill in half and take that, also another way is to decrease the frequency of use during the day. This will clearly give you extra time - time enough to get to see the md.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 39-year-old member asked:

Why is tramadol addicting?

3 doctor answers6 doctors weighed in
Dr. Gregory Hines
Family Medicine 24 years experience
Narcotic: Because it is a narcotic.
A 35-year-old member asked:

Tramadol withdrawl. Is there such a thing?

2 doctor answers5 doctors weighed in
Dr. Tapan Joshi
Pain Management 27 years experience
Rare: Tramadol is a weak narcotics so withdrawal is not that common compared to strong narcotics like morphine or dilaudid.
A 35-year-old member asked:

What would be prescribed in place of Ultram and still not be addicting?

1 doctor answer1 doctor weighed in
Dr. David Rosenfeld
Pain Management 27 years experience
NSAIDs: Nsaids may be your only option. Butrans patch would also be a thought.
A 41-year-old member asked:

Side effects of tremadol /ultram?

1 doctor answer3 doctors weighed in
Dr. David Rosenfeld
Pain Management 27 years experience
Usually mild: Tramadol may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away: dizziness, weakness, sleepiness, difficulty falling asleep or staying asleep, headache, nervousness, agitation, uncontrollable shaking of a part of the body, muscle tightness, changes in mood, drowsiness, heartburn or indigestion, nausea, vomiting, diarrhea, constipation & itching.
A 34-year-old male asked:

Can tramadol cause severe headaches?

2 doctor answers6 doctors weighed in
Dr. Jeffrey Pollard
ENT and Head and Neck Surgery 21 years experience
Headache w/ Pain Med: Unfortunately, almost all prescription pain medications come with the side-effect warning of "headache" -- including tramadol (ultram). Any severe headache that doesn't go away with stopping the medication needs to be evaluated, as headaches are caused by a variety of different conditions (including medications). Hope this helps!
Dr. Peter Zimmerman
Pain Management 33 years experience
Headaches are incredibly common. So they are frequently listed as "side effects" of medications. However, there is not likely to be a causal link, just coincidental symptoms
Aug 9, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Aug 16, 2019

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.